Alert archive / Arkansas / Tornado Warnings in 1994

Tornado Warning 22, NWS Tulsa, OK

April 26, 1994Scott County, Sebastian County, Arkansas

NWS Tulsa, OK issued this tornado warning at Apr 26, 1994, 5:12 PM CDT for Scott County, Sebastian County, Arkansas. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Apr 26, 1994, 5:12 PM CDT (22:12 UTC)
Expired
Apr 26, 1994, 6:00 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Scott County, AR, Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 10.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 262213
TORFSM
ARC127-131-OKC079-262300-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
512 PM CDT TUE APR 26 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  600 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...SCOTT COUNTY...SOUTHERN SEBASTIAN COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...EASTERN LE FLORE COUNTY
 
AT 510 PM CDT WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO
LOCATED 5 TO 10 MILES EAST OF HEAVENER OKLAHOMA.
 
MOVEMENT WAS EAST-NORTHEAST AT 45 MPH.
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE
IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR POSSIBLE.  AVOID WINDOWS.  ABANDON CARS AND MOBILE HOMES
FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:22 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 26, 3:22 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT TUE APR 26 1994

OK MESONET SHOWS DRYLINE ALONG A NOWATA/TULSA/CHANDLER LINE AT 20Z.
DRYLINE IS NOW DRIFTING SLOWLY WEST IN THE TUL AREA. TSTM DEVELOPMENT
NOW OCCURRING IN CENTRAL OK AND EXPECT THIS DEVELOPMENT TO CONTINUE UP
THE CONVERGENT AXIS INTO NE OK THE NEXT SEVERAL HOURS WITH STORMS
FURTHER SOUTH LIKELY TO SLOWLY WEAKEN WITH THE LOSS OF HEATING...THE
LACK OF LOW LEVEL CONVERGENCE AND RATHER WEAK UPPER SUPPORT. EXPECT
DRYLINE TO RETREAT TONIGHT BUT ARCTIC FRONT WILL RACE THROUGH NE OK
AFTER MIDNIGHT AND BE A LITTLE NORTH OF MLC BY 12Z.

COLD AIR WILL BE VERY SHALLOW AND FRONT WILL STALL AS IT REACHES THE
HILLS OF SE OK DURING THE DAY WEDNESDAY. STRENGTH OF COLD AIR AND SHAPE
OF THE SFC ISOBARS SUGGEST THAT THE FRONT WILL LIKELY NOT MOVE NORTH
WEDNESDAY NIGHT DESPITE THE BACKING UPPER FLOW AND THE STRENGTHENING
LOW LEVEL JET. SIGNIFICANT OVERRUNNING SHOWERS AND TSTMS EXPECTED LATE
WEDNESDAY AND WEDNESDAY NIGHT WITH STORMS DEVELOPING AHEAD OF THE FRONT
AS WELL. SEVERE STORMS SEEM LIKELY BOTH IN THE WARM SECTOR AND IN THE
COLD SFC AIR NORTH OF THE FRONT.

SFC WAVE EXPECTED TO TRACK INTO WRN OR NW AR BY THURSDAY MORNING TO THE
SOUTH OF THE MODEL FCSTS WITH COLD FRONT FINALLY PUSHING THROUGH SE OK
DURING THE DAY THURSDAY.

NGM MOS TEMPS MUCH TOO WARM IN NE OK THROUGH THE FCST PERIOD DUE TO THE
MODEL KEEPING THE FRONT TO THE NORTH BUT SE OK TEMPS LOOK CLOSE.

TUL 53/59/53/58/40  6582    MLC 65/76/59/65/45  5573
BVO 49/54/49/55/37  3572    IDB 66/87/64/76/52  3553

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Apr 26, 1:36 PM CDT, 3 hours 36 minutes before
OKZ054>077-261830-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT TUE APR 26 1994

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA
FOR THIS AFTERNOON AND TONIGHT.  THE THREAT AREA IS GENERALLY SOUTH AND
EAST OF A LINE FROM MIAMI TO TULSA TO BOLEY...IN OKFUSKEE COUNTY.

WARM...MOIST...AND VERY UNSTABLE AIR HAS REMAINS OVER EASTERN OKLAHOMA.
A DRY LINE HAS DEVELOPED AND MOVED INTO NORTHEAST AND CENTRAL OKLAHOMA...
EXTENDING FROM NEAR JOPLIN TO TULSA TO NORTH OF ARDMORE.  THIS DRY LINE
WILL HELP INITIATE THUNDERSTORMS DURING THE AFTERNOON AS SURFACE HEATING
INCREASES.  THESE THUNDERSTORMS WILL GENERLLY MOVE TO THE EAST NORTHEAST
AT AROUND 30 MPH

UPPER LEVEL SUPPORT IS LIMITED AT THIS TIME.  AS SURFACE TEMPERATURES
DIMINISH THIS EVENING...THE THUNDERSTORMS SHOULD ALSO DIMINISH.  HOWEVER
...A COLD FRONT IS EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE TONIGHT
AND MAY CAUSE REDEVELOPMENT OF THUNDERSTORMS.

A TORNADO WATCH...NUMBER 126...HAS BEEN ISSUED FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 8 PM TONIGHT.

AT 130 PM...SEVERE THUNDERSTORMS WERE ALREADY MOVING ACROSS SOUTH CENTRAL
OKLAHOMA.  THESE ARE EXPECTED TO CONTINUE MOVING NORTHEAST AND MOVE
ACROSS PORTIONS OF SOUTHEAST OKLAHOMA DURING THE AFTERNOON.

SPOTTERS ACTIVITATION MAY BE REQUIRED OVER SOUTHEAST OKLAHOMA BY MID
AFTERNOON.  SPOTTER ACTIVITATION MAY ALSO BE REQUIRED LATER THIS AFTERNOON
OR THIS EVENING FOR MUCH OF NORTHEAST OKLAHOMA.
Special weather statement, Apr 26, 2:43 PM CDT, 2 hours 29 minutes before
OKC077-121-262045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT TUE APR 26 1994

AT 240 PM CDT...RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM MOVING
ACROSS COAL...JOHNSTON...AND ATOKA COUNTIES. THIS CLUSTER OF
THUNDERSTORMS WILL BE MOVING INTO SOUTHERN PITTSBURG COUNTY DURING THE
NEXT HOUR. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL
AND AN OCCASIONAL TORNADO.

PERSONS IN PITTSBURG COUNTY SHOULD REMAIN ALERT...IN CASE A SEVERE
WEATHER WARNING IS NEEDED DURING THE NEXT HOUR.

TORNADO WATCH NUMBER 126 REMAINS IN EFFECT UNTIL 8 PM FOR PORTIONS OF
SOUTHEAST OKLAHOMA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:54 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian66 min
Apr 25, 8:10 PM CDTTornado WarningTSACrawford, Sebastian65 min
Apr 25, 8:39 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison66 min
Apr 25, 8:39 PM CDTSevere Thunderstorm WarningTSALogan66 min
Apr 25, 8:52 PM CDTTornado WarningTSAFranklin28 min
Apr 25, 8:52 PM CDTTornado WarningTSALogan53 min
Apr 25, 8:58 PM CDTSevere Thunderstorm WarningTSAJohnson47 min
Apr 25, 9:40 PM CDTSevere Thunderstorm WarningTSAJohnson, Logan35 min
Apr 26, 5:56 PM CDTSevere Thunderstorm WarningTSALogan, Scott64 min

Nearby

Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.